Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 19, 2020, 5:59 PM CDT for Armstrong County, Carson County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2020, 5:59 PM CDT (22:59 UTC)
- Expired
- Jun 19, 2020, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Armstrong County, TX, Carson County, TX
The radar
The Amarillo radar (KAMA), 27 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:44 PM CDT | FLOOD | 3 Ne Washburn, TX | BETWEEN MILE MARKER 88 AND 89, SEVERAL HYDROPLAIN ACCIDENTS ON I-40 AND SERVICE ROAD IS FLOODED ON EASTBOUND SIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315
WGUS54 KAMA 192259
FFWAMA
TXC011-065-200100-
/O.NEW.KAMA.FF.W.0002.200619T2259Z-200620T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
559 PM CDT Fri Jun 19 2020
The National Weather Service in Amarillo has issued a
* Flash Flood Warning for...
Northern Armstrong County in the panhandle of Texas...
Southern Carson County in the panhandle of Texas...
* Until 800 PM CDT.
* At 559 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Panhandle, Groom and Washburn.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3530 10162 3544 10111 3515 10109 3513 10162
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 2 HOURS
$$
MJG2 follow-up statements
743
WGUS74 KAMA 200025
FFSAMA
Flash Flood Statement
National Weather Service Amarillo TX
725 PM CDT Fri Jun 19 2020
TXC011-065-200100-
/O.CON.KAMA.FF.W.0002.000000T0000Z-200620T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Armstrong TX-Carson TX-
725 PM CDT Fri Jun 19 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR NORTHERN ARMSTRONG AND SOUTHERN CARSON COUNTIES...
At 725 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 4 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Panhandle, Groom and Washburn.
Additional rainfall amounts of less than 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3530 10162 3544 10111 3515 10109 3513 10162
FLASH FLOOD...RADAR INDICATED
$$
MJG438
WGUS54 KAMA 200052
FFWAMA
TXC011-065-200200-
/O.EXT.KAMA.FF.W.0002.000000T0000Z-200620T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
752 PM CDT Fri Jun 19 2020
The National Weather Service in Amarillo has extended the
* Flash Flood Warning for...
Northern Armstrong County in the panhandle of Texas...
Southern Carson County in the panhandle of Texas...
* Until 900 PM CDT.
* At 752 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Panhandle, Groom and Washburn.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3530 10162 3544 10111 3515 10109 3513 10162
FLASH FLOOD...RADAR INDICATED
$$
MJGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 5:44 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 19, 5:44 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 544 PM CDT Fri Jun 19 2020 .AVIATION... For the 00z TAFs: Main thing will be the thunderstorms through the beginning of this cycle. Amarillo will have showers and thunderstorms in the vicinity through the next couple hours, and KDHT/KGUY will follow suit here shortly with thunderstorm potential going through about midnight. Erratic wind speeds, MVFR ceilings, and limited visibility from heavy rainfall will be the main items of concern. Ceilings will improve late this evening, but MVFR condition could redevelop between midnight and sunrise with saturated lower levels from rainfall. Guerrero && .PREV DISCUSSION... /Issued 428 PM CDT Fri Jun 19 2020/ DISCUSSION... Rather busy this afternoon with severe weather ongoing in Amarillo as of this writing. Severe Thunderstorm Watch 285 recently issued covering the south central and southeast Texas Panhandle until 11 PM this evening. The initial storms are forming along the cold frontal boundary which has stalled out over the southern Texas Panhandle. Expect showers and storms to continue developing across this area through the evening hours, with additional showers and storms also anticipated to affect the OK and nrn TX Panhandles from northeast New Mexico this evening and tonight as an upper level shortwave trof traverses the region. The main severe weather hazards will be large hail and damaging winds. In addition, the strongest, slow moving storms will be capable of producing heavy rainfall, resulting in localized flooding or flash flooding. The precipitation will gradually diminish from west to east between 06Z and 12Z Saturday, with lingering showers and a few storms across the far eastern zones Saturday morning. Another round of showers and thunderstorms may develop Saturday afternoon into the evening for mainly the east central and southeast Texas Panhandle in the region of residual surface boundaries coupled with sufficient daytime heating and attendant atmospheric instability. If storms form, they should remain just below severe levels at this time as parameters are not forecast to be as favorable compared to today. This will need to be further assessed by later shifts. The upper level pattern is then progged to become northwest late in the weekend and persist through the middle of next week. This is a favorable steering flow for bringing showers and storms into the OK and TX Panhandles mainly during the evening and nighttime hours from Monday through Thursday night. Slgt chc to chc pops during this time frame offered by the NBM guidance seem plausible and were utilized. Kept next Friday dry at this time as more of a westerly upper level flow commences if the medium range models verify. 02 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 99/99
Hazardous weather outlook, Jun 19, 3:57 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 357 PM CDT Fri Jun 19 2020 OKZ001>003-TXZ001>020-317-201100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 357 PM CDT Fri Jun 19 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Thunderstorms will be possible through tonight across the Oklahoma and Texas Panhandles. Some storms will have the potential to become strong to severe, with large hail and damaging winds the primary hazards. A Severe Thunderstorm Watch is in effect until 11 PM this evening for the south central and southeast Texas Panhandle. In addition, heavy rainfall may accompany the strongest, slow moving storms, which may lead to localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible Saturday and Saturday evening over eastern sections of the Oklahoma and Texas Panhandles. If storms form, they are expected to remain below severe levels at this time. Additional thunderstorms will be possible Sunday evening through Thursday across at least parts of the Oklahoma and Texas Panhandles. Some storms will have the potential to become strong to severe, with large hail and damaging winds the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary late this afternoon and evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state, and CDC guidelines. 02
In the hours before
Local storm report, Jun 19, 5:20 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 7 SSE BORGER 35.57N 101.35W
06/19/2020 E0.75 INCH CARSON TX PUBLIC
&&
EVENT NUMBER AMA2000416
ANDRADELocal storm report, Jun 19, 5:22 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 SW BORGER 35.65N 101.41W
06/19/2020 M1.00 INCH HUTCHINSON TX EMERGENCY MNGR
&&
EVENT NUMBER AMA2000417
ANDRADELocal storm report, Jun 19, 5:25 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
525 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 1 SSW WELLINGTON 34.85N 100.22W
06/19/2020 E1.00 INCH COLLINGSWORTH TX TRAINED SPOTTER
MOSTLY DIME TO NICKEL WITH A FEW QUARTER SIZE
HAILSTONES. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER AMA2000418
FERGUSONLocal storm report, Jun 19, 5:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
526 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 7 ENE AMARILLO 35.24N 101.70W
06/19/2020 M1.25 INCH POTTER TX OFFICIAL NWS OBS
HAIL LASTED 4 MINUTES AND ENDED AT 523 PM.
&&
EVENT NUMBER AMA2000419
ANDRADELocal storm report, Jun 19, 5:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
548 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 7 ENE AMARILLO 35.23N 101.71W
06/19/2020 E1.25 INCH POTTER TX OFFICIAL NWS OBS
CORRECTS PREVIOUS HAIL REPORT FROM 7 ENE
AMARILLO. SECOND ROUND OF HALF DOLLAR SIZE
HAIL AT NWS AMARILLO, LASTING 7 MINUTES.
&&Local storm report, Jun 19, 5:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 3 ESE WASHBURN 35.16N 101.53W
06/19/2020 E1.00 INCH ARMSTRONG TX AMATEUR RADIO
&&
EVENT NUMBER AMA2000420
FERGUSONThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:41 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore | 64 min |
| Jun 19, 12:52 AM CDT | Special Weather Statement | AMA | Ochiltree | 68 min |
| Jun 19, 12:56 AM CDT | Special Weather Statement | AMA | Roberts | 64 min |
| Jun 19, 1:26 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore | 64 min |
| Jun 19, 1:38 AM CDT | Special Weather Statement | AMA | Ochiltree | 37 min |
| Jun 19, 1:52 AM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 68 min |
| Jun 19, 2:27 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 42 min |
| Jun 19, 3:03 AM CDT | Special Weather Statement | AMA | Ochiltree | 57 min |
| Jun 19, 3:04 AM CDT | Special Weather Statement | AMA | Lipscomb | 56 min |
| Jun 19, 3:11 AM CDT | Special Weather Statement | AMA | Ochiltree | 64 min |
| Jun 19, 4:37 AM CDT | Special Weather Statement | AMA | Lipscomb | 23 min |
| Jun 19, 5:03 AM CDT | Special Weather Statement | AMA | Lipscomb | 27 min |
| Jun 19, 3:38 PM CDT | Special Weather Statement | AMA | Potter | 37 min |
| Jun 19, 3:40 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 35 min |
| Jun 19, 4:11 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 79 min |
| Jun 19, 4:13 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 47 min |
| Jun 19, 4:16 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 44 min |
| Jun 19, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 45 min |
| Jun 19, 4:56 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 49 min |
| Jun 19, 4:58 PM CDT | Special Weather Statement | AMA | Collingsworth | 32 min |
| Jun 19, 5:12 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 33 min |
| Jun 19, 5:21 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson | 114 min |
| Jun 19, 5:43 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 46 min |
| Jun 19, 5:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Potter, Randall | 46 min |
| Jun 19, 6:27 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 48 min |
| Jun 19, 6:45 PM CDT | Special Weather Statement | AMA | Deaf Smith, Randall | 30 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.